MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SPHERX II PEDICLE SCREW SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. NUVASIVE SPHERX II PEDICLE SCREW SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 8856545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's surgery date cannot be confirmed at this time.The implants were not returned and no radiographs were provided to confirm the event.No further investigation can be completed at this time.It is unknown if the patient complied with post-operative instructions.Root cause has not been determined, no conclusion can be drawn.Review of the device history records for the interbody devices notes no material nonconformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions related to the interbody implants.Nuvasive implants met acceptance criteria upon release.Review of labeling notes: warning and cautions and precautions "potential risks identified with the use of this device system, which may require additional surgery include: device component fracture, bending or loosening of implant, loss of fixation, fracture of the vertebra and visceral injury.If healing is delayed, or does not occur, the implant may eventually loosen, bend or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." device remains with patient.
 
Event or Problem Description
Nuvasive received (b)(4) indicating that in 2012 or 2013 a male had a pedicle screw system placed at l4-l5.In 2015 a scan confirmed that the lower right pedicle screw had fractured.Revision surgery took place in 2015, new screws and hardware were installed.More specific information is not known.

Brand Name
NUVASIVE SPHERX II PEDICLE SCREW SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5567527
Report Number2031966-2016-00028
Device Sequence Number10868754
Product Code NKB
UDI-Device Identifier00887517382023
UDI-Public00887517382023
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8856545
Device Lot NumberAS0190
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2016
Initial Report FDA Received Date04/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1